This is what I experienced on Zoloft. I was only on a low dose (25 mg) for about 8 months. I am very sensitive to drugs and side affects/withdrawals, etc, so 25 mg was plenty high for me to work. I had trouble when I first went on it with side affects. Couldn't sleep, increased anxiety, etc. But after a couple weeks, those went away. I honestly think the drug itself helped my problem immensely. I too have anxiety issues and am an obsessive worrier. It really took the edge off of that. But, I think it made me too lazy and unmotivated. I have always been someone that goes goes goes and I was content to just sit around and watch T.V.
The side effects that I noticed after being on the drug for about 6 months were: night sweats, very vivid dreams, total lack of sex drive and weight gain. I didn't put two and two together about the weight gain until a few weeks ago. I have been someone that is very diligent about eating healthy and exercising hard 6 times a week. I noticed I was gaining weight and thought maybe it was just "winter weight." But, I started cutting back even farther on my calories and kept gaining. I thought at the very least I should have stayed the same, but I kept gaining. A pound here and there. It got to the point that some pants I bought at Christmas do not fit. I can't get them on. I probably gained about 7-10 pounds, but it is enough that my clothes don't fit right. I also felt like I gained it mostly in my middle. (stomach, hips, waist) and I have always been very thing through the middle.
I know many people don't think you gain weight on Zoloft, but many people do. My sister had been on 150 mg of Zoloft and didn't believe I could possibly have the side affects that I have had, but I honestly did. I started tapering off Zoloft a couple weeks ago and went cold turkey after getting down to 12 1/2 mg. I had severe headaches and dizziness for about a week. I would get very carsick. One thing that helped me was to take dramamine. My sister has tapered down from 150 to 50 in a two week period and has not had a single withdrawal symptom. So, it proves everyone is different.
For me at this point, the weight gain wasn't worth it, so I went off Zoloft. But I am noticing that I am starting to "dwell" on many things again. So far I haven't lost any weight, but feel less bloated.